My blood pressure rises up(above 140) after meals. This started about a year ago when I was administered an intramuscular(arms) ceftriaxone injection. A medical checkup by a cardiologist revealed nothing. I've been on high blood pressure medicines ever since(Atenol 100 mg once per day) but I feel like the root cause of the problem is not being treated here: what is causing my blood pressure to rise up after meals?
I had gastroscopy performed as well, and it revealed gastritis, for which I've been taking omeprazole.
Other symptoms include dizziness,dry skin and hair, and memory loss.
Any suggestions on what tests/doctor to see for this high blood pressure problem?
Hello there.....you could have a thyroid problem. Ask for a Thyroid panel done, and see what happens. Also, have the other symptoms you have occur AFTER the antenol...if so...could be side effects of the meds.
Thanks for the reply. I had the thyroid checked (TSH, T3,...) and it came negative.
I feel better when I don't take anything. My heart beats super fast after eating or drinking.
What evaluations or suggestions have your doctors made? They have the advantage over us fellow patients, in as such they know your age, your weight, your health history, your blood test results, etc.
The first thing that comes to mind is that it could a sign of Insulin Resistance, if your diet is high carb/sugar. Or, could be a reaction to the caffeine in your foods or drinks. Or, it could be a reaction to the omeprazole, or any other meds or supplements that you are taking. Omeprazole has been reported to have caused fast heart rate and higher blood pressure in certain individuals.
This problem started about a year ago (April 2012) when I had a urinary tract infection. I was treated with TOO MUCH antibiotics: augmentin tablets, augmentin injections, doxycline, and zithromax. The condition cured BUT i was left with severe problems, mostly high blood pressure, dizziness, lack of concentration, dry hair&skin. I felt very tired always, and I took about 2 months out, without going to work.
My family doctor couldn't help relieve this pain, as all the tests performed (diabetes,liver, hepatitis,HIV) all came back negative. To help myself relieve this pain,I took too much painkillers(aspirin). Unfortunately, these gave me GASTRITIS and stomach ulcer.
The stomach issue was quickly discovered, and I was given antibiotics and omeplazole and I'm still on them. the ulcers have healed, and I'm still on omeplazole for the gastritis. This condition is improving.
For the high blood pressure and loss of memory, I saw a cardiologist and he performed a number of tests: Full blood count: Normal, ECG: Normal(when fasting), Thyroid: Normal, Sugar levels: Normal, Cholesterol: Normal, HIV: normal, hepatitis: normal. He even took a picture of my heart and it came normal. He advised to take high blood pressure medication(atenolol 100mg once per day).
I feel like the root cause of the problem is not being treated. I only get high blood pressure after eating or drinking(water). I exercise daily for one hour. I eat healthy.
Any suggestion on what type of doctor to see/what type of exams to perform?
... This problem started about a year ago (April 2012) when I had a urinary tract infection. ... The condition cured BUT i was left with severe problems, mostly high blood pressure, dizziness, lack of concentration, dry hair&skin. I felt very tired always, and I took about 2 months out, without going to work.
I feel like the root cause of the problem is not being treated.
Your urinary tract infection could have messed up your immune system, giving you some sort of autoimmune disorder, similar to Chronic Fatigue Syndrome, Allergies, etc. This could cause your body, blood pressure, cognitive functions, etc., to over-react negatively to things that normally do not bother anyone.
I only get high blood pressure after eating or drinking(water). I exercise daily for one hour. I eat healthy.
Does your blood pressure differ between the morning, afternoon and the evening hours? Late at night does your blood pressure dip, stay the same, or go higher?
Sorry that you are going thru such misery. I hope you can find relief soon! Take care.